Is anyone on, or has been on this pill? If so, how did your skin react to it? My Dr. suggested this for me since I suffer menstrual migraines and mild hormonal acne. I looked it up on the web and it's a low androgen pill and recommended for acne prone people. I would just like to hear some real life experiences.
i am currently on mircette. i've been taking it for about 3 or 4 months now. i'm not sure if it helped my acne or anything, but i am pretty sure using jojoba oil has been helping. i've been using jojoba oil as a moisturizer and when i use it, it just seems to help my skin. but, when the weather gets hotter my acne seems to come back. it makes me treasure these colder months.
I realize everything affects everyone differently... and Mircette may not affect you negatively at all, however, it is what cause my 'moderate/severe adult acne'.
I had been on orthocyclen for one year and was beginning to suffer from migraines everyday. The pain was so intense, I just had to go lay down w/ the heating pad and sleep it off. So, the MD put me on Mircette. It didn't cause headaches but for the first time in my life, I had red lumps all over my cheeks, cysts that would swell up the size of marbles and tiny bumpies covering my forehead.
My face has never been what you would call 'clear'. I would get a few blemishes here and there. But absolutely nothing like what the Mircette did to me. I went to the MD in tears and he told me to try it for one more cycle and if it still broke me out, he'd change my prescription. He said he didn't bother putting me on a certain pill b/c my face did not look acne prone. OK....
After two months of pure hell, he switched me once again. This time to Aviane. It didn't seem to help at all. I was still breaking out and my face looked like $h!t. He told me that it would take it 3-6 months to clear me up. Great. I couldn't wait that long. After trying everything known to man to clear up acne, I resorted to B5. That was in November. I'm 95% clear now. I still get zits every now and then and I am scarred for life from that terrible breakout but I can cover those w/ light make up. I feel much more confident, outgoing and calm. I don't know if it's the Aviane or the B5... could be both but whatever it is, I am grateful. I could never live through that hell again!!
My advice to you is to ask your MD if Mircette will break you out. Tell him you are concerned about this. He may decide to put you on something else. I wish I would have done that.
i just wanted to add that for me, what made my acne worse was ortho tri-cyclen. i took it for about 2 years and had some of the worst acne ever. plus, i did gain weight. mircette has not contributed to any weight gain for me. i am happy with mircette, its a low-dose estrogen bcp, so it should not contribute to weight gain, but of course its different for everyone.
I have heard that if one is on a healthy diet and exercises regularly, no birth control pill will make you gain weight. It will make you retain water only. I don't know if I believe this b/c when I was on ortho, I know I gained 10 lbs. Of course, I wasn't eating right but I was active. If it's not making us gain weight, it's making us break out or vice versa! I wish they could come up w/ a pill w/ absolutely no side effects...
On a different note, my pill now (Aviane, anyone on it? Tried it?) makes me a raging b!t<h a week before I start. This is no normal PMS. I get almost suicidal. Scary, huh? After I start, I'm perfectly fine.
I was on accutane for my severe acne a couple years ago and it clered my face almost 90%. Now I'm on Yasmin (BCP), and I have not gained any weight and my face is almost completely clear except for a couple scars from past pimples
I tried Yasmin and it totally broke me out. I've heard you need to give it a few months to kick in but I couldn't handle the terrible acne so I stopped taking it before the first pack was even finished. Now I'm considering just staying off the pill. I'm a little nervous about mircette after reading some of these posts, they are mostly negative and my skin has been looking great with my prescriptions. As for the headaches, I just read about a new drug for menstrual migraines that I plan on asking my Dr. about. So maybe I'll be ok without the pill.
Originally posted by MistyDawn: I have heard that if one is on a healthy diet and exercises regularly, no birth control pill will make you gain weight. It will make you retain water only. I don't know if I believe this b/c when I was on ortho, I know I gained 10 lbs.
I agree with you ...I don't believe this either! I think that it is purely propaganda crap put out by the filthy rich pharmeceutical companies, and the magazines that are sponsored by them!!
I never gained unaccounted-for weight in my life, until I started birth control pills! I ate and excercised the same amount as before, but still gained that weight!
I really wish there was a "perfect" BCP too!! If you hear of one, let me know about it!
[This message has been edited by TimDream (edited 01-25-2003).]
Sorry, I have to disagree. I have taken Ortho-cyclen and Ortho-tricylcen and neither caused me weight gain. I have been on them for 10 years and have maintained the same size 6-8. However, I will say that my experience with Ortho-tricyclen did NOT help clear my skin, it made it worse.
I just wanted to chime in with my 2 cents. At some points,over a period of 15 years, I took Loestrin, Orthotricycline, and Mircette. (I'm blanking out on the very first pill I was given, but that's a total of about 4 formulations) Now I'll be attempting to try Yasmin. The other formulations, I not only took for birth control, but also to help out with my (what I believe to be hormonal) acne. Each of these BC pills make me break out horribly(more so than even before taking them), and I suffered depression every time because of it. Not only that, but I endured severe migrane headaches while on every formulation. To top THAT off, I continually gained weight every time I went on a pill. And not just 2 or 4 pounds here, but on average 5 pounds EVERY MONTH with no let up. I remember making a remark to the nurse about this and her response was "It's not the pill honey, it's what your putting in your mouth". I was furious, especially since I was to the point that I had been trying to not gain any more weight by eating only very litte and drinking water at that point. Funny how when I went off the BC pill, I lost weight eh? Anyhow, I heard about Yasmin (and I'm sure it's probably propaganda put out by the manufacturer) and it's different hormones that help you maintain your weight, so I'm going to try it. Hopefully I won't really mess up my face either, since I've also gotten my acne pretty much cleared up and under control currently with prescription medication topically and Nifol vitamins.
I NEED to be on BC to control PCOS and my ovarian cysts, however they give me the strangest headaches/migranes in one very particular area in the back of my head (about the size of a quarter).
I had hopes that Miracette would not cause me headaches but it still did. I have been on the nuvaring for about 2 months now and I have had less severe headaches but they are still there AND I had an optic migrane last week which was the strangest experience I have ever had.
I would try miracette - it seemed more gentle but in the end it did not work for me